Alert archive / Maine / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 40, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 15, 2002, 7:21 PM EDT for Aroostook County, Maine. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 2002, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 15, 2002, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Aroostook County, ME
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:30 PM EDT | Hail 1 | Oakfield, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 11.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318
WUUS51 KCAR 152321
SVRCAR
MEC003-160015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
717 PM EDT MON JUL 15 2002
THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AROOSTOOK COUNTY IN NORTHERN MAINE
* UNTIL 815 PM EDT
* AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER WOODLAND. THE
STORM WAS MOVING NORTHEAST AT 20 MPH.
* SPECIFIC LOCATIONS LIKELY TO BE AFFECTED THROUGH 815 PM EDT...
WASHBURN... WOODLAND... CARIBOU...
FORT FAIRFIELD... LORING... LIMESTONE...
VAN BUREN...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE
DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
$$
LAT...LON 4695 6876 4611 6825 4619 6782 4725 6780
GABRIC
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:54 AM EDT, 9 hours 27 minutes earlier.
Area forecast discussion, Jul 15, 9:54 AM EDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 954 AM EDT MON JUL 15 2002 .UPDATED... QUICK UPDATE TO BRING FORECAST CURRENT. WILL DROP NPW FOR FOG FOR COASTAL ZONES. WILL CONTINUE TO CARRY AREAS FOG IN COASTAL ZONES. WILL BRING NORTHEASTERN ZONES MAX TEMPS TO NR 70. SYNOPSIS...A COLD FRONT WILL SLOWLY PASS THROUGH THE STATE TODAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL BREAK OUT AHEAD AND ALONG THE FRONT. THE FRONT WILL STALL FOR A TIME OVER WESTERN NEW BRUNSWICK THIS EVENING KEEPING THE CHANCE OF SHOWERS OVER EASTERN MAINE FOR TONIGHT. HIGH PRESSURE WILL THEN BUILD ACROSS THE STATE ON TUESDAY WITH DRIER WEATHER. DISCUSSION... DENSE FOG ADVISORY ISSUED EARLIER THIS AM FOR DOWNEAST COAST. TEMPS IN MID TO UPPER 50S ALONG COAST WITH 100 RH AND IR/FOG COMBO SHWG EXTENT WELL INTO ZONE 17. LIKE ETA IDEA OF KEEPING ONSHORE FLOW THIS AREA THRU MOST OF DAY AND THINK LOW CLDS MAY LINGER MUCH OF DAY AFTER FOG LIFTS. SFC CDFNTL BNDRY NOW OVR CENTRAL QUEBEC WITH LINE OF MAINLY SHRA FM CYUL TO WRN ME AND NWD. XPCT MOST ACTIVITY TO STAY N OF KNGR-KPQI LINE AND WEAKEN THRU THIS AM. LATE MORNING - AFTN...DYNAMIC COOLING ALFT WITH DEEPENING S/W LEAD TO MDT INSTABILITIES OF 700 TO 12OO CAPE...DEPENDING ON LCL SUNSHINE AMNTS. ADDITIONALLY...0 TO 6 KM SHEAR VALUES ARND 45 KTS...TOGETHER THESE INDICATE POTENTIAL FOR SCT STRONG STORMS. CORFIDI FWD PROP...OFF BUFKIT...SUGGEST SOME STORMS MVG UP TO 40 KTS SO WILL MTN GUSTY WINDS W/ STORMS IN ZONES. TEMP WISE TDAY...LOWERED TEMPS A BIT ALL ZONES...LOOKS LIKE A LOT OF MID CLDS THIS AM AND A LOW CONVECTIVE TEMP THIS AFTN WILL KEEP TEMPS IN LOW TO MID 70S MOST LOCATIONS. NWP MODELS A LTL UNSTEADY FOR TNGT...MOST STALL FNT ALG OR JUST EAST OF BORDER AND CONT SHRA ACTIVIY OVER EASTERN MAINE. I PLAYED ALONG...WITH POPS LIKELY EAST AND SCT WEST ZONES. ALL NWP MODELS SHOW CUT-OFF UPR LOW TO STAY PROGRESSIVE W BUILDING HGTS BY TUESDAY MID-DAY...SO TUE SHOULD STAY DRY WITH VARYING AMOUNTS OF FAIR WEATHER CLOUDS. COASTAL WATERS...DENSE FOG THIS AM...WITH SHOWERS AND SCT THUNDERSTORMS THIS AFTN/EVE. ALSO...WILL INTRODUCE SWELL OF 4 FT FM DVLP OCEAN STORM STARTING TOMORROW. .CAR...DENSE FOG ADVISORY THRU MID MORNING DOWNEAST. SCA NORTON/MIGNONE
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:59 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 46 min |
| Jul 15, 6:36 PM EDT | Flash Flood Warning | CAR | Piscataquis | 84 min |
| Jul 15, 6:43 PM EDT | Special Marine Warning | CAR | 92 min | |
| Jul 15, 6:43 PM EDT | Special Marine Warning | CAR | 92 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.